New to treatment: miserable and confused!!!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Sunny13
Veteran Member


Date Joined Feb 2014
Total Posts : 1118
   Posted 3/1/2014 11:12 AM (GMT -6)   
Hi All,

I don't know where to start....I began going to the doc for chronic constipation several months ago. She eventually referred me to GI doc. He did multiple tests, including endoscopy. I was diagnosed with chronic gastritis, GERD, iBS-C, and severe bowel incontinence (due to nerve damage from spina bifida). I was put on Omeprazole for the upper GI problems, it seemed to make things so much worse! Just switched to Lansoprazole (sp?) 3-4 days ago, and can feel the acid in my throat. Also feel nauseous almost all the time. Take zofran for that sometimes. I feel like my GI doc doesn't have a clue what's going on. I have an appt with another GI doc, but it's not for another month.

I guess I'm just not sure I should be taking a med that makes my symptoms so much worse, or do i need to give it time to work? I think I liked it better when i was constipated all the time and had heartburn 4 days a week. Of course, something had to change. I was getting so backed up I wouldn't have a bm for weeks at a time. Now i have frequent accidents and horrible heartburn, don't want to eat or leave the house. I'd have to say that is not an improvement in my quality of life!!

I am in my mid thirties and have a bunch of other chronic health conditions, I'm on a lot of meds. For the other GI problems, I am on Linzess, and a few different laxatives. I am rapidly approaching the end of my rope...any advice or comments would be greatly appreciated.

Forgot to mention...feels like the back of my throat is just raw. And is it possible for acid to go up into my mouth? Maybe this is unrelated, but seems like my teeth, mainly in front, have really been discolored over the past month or so, and the tip of my tongue is really raw too! Going to see my dentist next week about that stuff though.

Thanks for listening...

Sunny

Post Edited (Sunny13) : 3/1/2014 9:32:52 AM (GMT-7)


jamosca
Regular Member


Date Joined Aug 2013
Total Posts : 162
   Posted 3/1/2014 11:42 AM (GMT -6)   
Hi sunny, gastritis is a terrible thing, it's when your stomach is raw inside and looks like raw hamburger which I suspect is causing the nausea . You have to take the acid suppressant in order to allow your stomach to heal inside and eat a really bland and easy to digest diet. Think baby food . Yes things are probably going to get bad before you get better. Make sure you take your lansoprazole 30 mins before any food in the morning. You have to give it a week or so to kick in. Top up with gaviscon advance if you need to. That should give you relief . Really do not eat hard to digest foods, as acid suppressants suppress acid , it needs to make more to digest hard to digest foods.
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, September 23, 2018 11:18 PM (GMT -6)
There are a total of 3,005,981 posts in 329,291 threads.
View Active Threads


Who's Online
This forum has 161814 registered members. Please welcome our newest member, thk.
279 Guest(s), 4 Registered Member(s) are currently online.  Details
TheIsomotion31, Saipan Paradise, MarkWithIBD, (Seashell)